Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 292, NWS Columbia, SC

October 13, 20119 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Oct 13, 2011, 7:45 PM EDT for 9 counties in South Carolina. It was in force for 75 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2011, 7:45 PM EDT (23:45 UTC)
Expired
Oct 13, 2011, 9:00 PM EDT
In force
75 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 74 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 8:00 PM EDTTSTM WND DMGCamden, SCBLACK RIVER ELECTRIC CO-OP REPORTED TREES ON POWERLINES IN THE CAMDEN AREA.
Oct 13, 8:05 PM EDTTSTM WND DMG4 W Oakland, SCBLACK RIVER ELECTRIC CO-OP REPORTED TREES ON POWERLINES IN THE ALSTON ROAD AREA.
Oct 13, 8:30 PM EDTTSTM WND DMG3 N Paxville, SCBLACK RIVER ELECTRIC CO-OP REPORTED TREES ON POWERLINES IN THE STOKES AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS52 KCAE 132345
SVRCAE
SCC017-025-027-039-055-057-061-079-085-140100-
/O.NEW.KCAE.SV.W.0292.111013T2345Z-111014T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
745 PM EDT THU OCT 13 2011

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  EASTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
  SOUTHEASTERN LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
  LEE COUNTY IN CENTRAL SOUTH CAROLINA
  EASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
  EASTERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
  SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
  NORTHERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 900 PM EDT

* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS AND THUNDERSTORMS BLYTHEWOOD...TO EASTOVER TO
  ST MATTHEWS. MOVEMENT WAS EASTWARD NEAR 40 MPH. SOME OF THE
  THUNDERSTORMS LIKELY CONTAINED WIND GUSTS OR 40 TO 60 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SUMTER...ST.
  MATTHEWS...SOUTH SUMTER...MULBERRY...LUGOFF...KERSHAW...
  CAMDEN...AND BISHOPVILLE.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

LAT...LON 3375 7999 3357 8075 3362 8088 3365 8088
      3375 8065 3404 8072 3417 8089 3439 8095
      3463 8041 3441 8020 3436 8028 3433 8023
      3437 8017 3423 8011 3415 8015 3400 7990
      3394 7997 3389 7994 3389 7989 3387 7988
TIME...MOT...LOC 2344Z 229DEG 55KT 3426 8077 3402 8058
          3374 8061

$$
2 follow-up statements
618 
WWUS52 KCAE 140023
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
823 PM EDT THU OCT 13 2011

SCC039-079-140031-
/O.CAN.KCAE.SV.W.0292.000000T0000Z-111014T0100Z/
FAIRFIELD SC-RICHLAND SC-
823 PM EDT THU OCT 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND FAIRFIELD
COUNTIES IS CANCELLED...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

LAT...LON 3375 7999 3359 8067 3369 8063 3373 8058
      3378 8058 3409 8044 3427 8054 3448 8074
      3463 8041 3441 8020 3436 8028 3433 8023
      3437 8017 3423 8011 3415 8015 3400 7990
      3394 7997 3389 7994 3389 7989 3387 7988
TIME...MOT...LOC 0021Z 229DEG 55KT 3463 8025 3439 8006
          3411 8010

$$

SCC017-025-027-055-057-061-085-140100-
/O.CON.KCAE.SV.W.0292.000000T0000Z-111014T0100Z/
CHESTERFIELD SC-KERSHAW SC-LANCASTER SC-LEE SC-CALHOUN SC-SUMTER SC-
CLARENDON SC-
823 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CLARENDON...SUMTER...CALHOUN...LEE...LANCASTER...KERSHAW AND
CHESTERFIELD COUNTIES...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM KERSHAW TO SUMTER
TO PINEWOOD. MOVEMENT WAS EAST-NORTHEASTWARD NEAR 45 MPH.
SOME OF THE THUNDERSTORMS WITHIN THE LINE LIKELY CONTAINED WIND
GUSTS OF 40 TO 60 MPH. 

REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY SHERIFF...
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

LAT...LON 3375 7999 3359 8067 3369 8063 3373 8058
      3378 8058 3409 8044 3427 8054 3448 8074
      3463 8041 3441 8020 3436 8028 3433 8023
      3437 8017 3423 8011 3415 8015 3400 7990
      3394 7997 3389 7994 3389 7989 3387 7988
TIME...MOT...LOC 0021Z 229DEG 55KT 3463 8025 3439 8006
          3411 8010

$$
758 
WWUS52 KCAE 140047
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
847 PM EDT THU OCT 13 2011

SCC017-057-140055-
/O.CAN.KCAE.SV.W.0292.000000T0000Z-111014T0100Z/
LANCASTER SC-CALHOUN SC-
847 PM EDT THU OCT 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN AND LANCASTER COUNTIES
IS CANCELLED...

REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY SHERIFF...
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

LAT...LON 3375 7999 3362 8054 3368 8057 3375 8052
      3413 8021 3436 8033 3456 8055 3461 8041
      3463 8041 3441 8020 3436 8028 3433 8023
      3436 8017 3423 8011 3415 8015 3400 7990
      3394 7997 3389 7994 3389 7989 3387 7988
TIME...MOT...LOC 0045Z 229DEG 55KT 3487 7991 3463 7972
          3435 7977

$$

SCC025-027-055-061-085-140100-
/O.CON.KCAE.SV.W.0292.000000T0000Z-111014T0100Z/
CHESTERFIELD SC-KERSHAW SC-LEE SC-SUMTER SC-CLARENDON SC-
847 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CLARENDON...SUMTER...LEE...KERSHAW AND CHESTERFIELD COUNTIES...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR
MCBEE TO BISHOPVILLE TO MAYESVILLE. MOVEMENT WAS EASTWARD NEAR 45 MPH.
A FEW OF THE THUNDERSTORMS ALONG THE LINE LIKELY CONTAINED WIND
GUSTS OF 40 TO 60 MPH.

REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY SHERIFF...
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

LAT...LON 3375 7999 3362 8054 3368 8057 3375 8052
      3413 8021 3436 8033 3456 8055 3461 8041
      3463 8041 3441 8020 3436 8028 3433 8023
      3436 8017 3423 8011 3415 8015 3400 7990
      3394 7997 3389 7994 3389 7989 3387 7988
TIME...MOT...LOC 0045Z 229DEG 55KT 3487 7991 3463 7972
          3435 7977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:22 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Oct 13, 4:22 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
422 PM EDT THU OCT 13 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT WITH A
CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE AND DRIER AIR
WILL BUILD INTO THE AREA FRIDAY AND SATURDAY WITH PLENTY OF
SUNSHINE. DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK THEN
ANOTHER FRONT COULD BRING THE CHANCE FOR THUNDERSTORMS DURING THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR TRENDS SHOW SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF
THE FORECAST AREA DURING THE EVENING. THE STORMS WERE FAST
MOVING. THIS MOVEMENT WITH WEAK INSTABILITY SUPPORT STRONG WIND
GUSTS WITH SOME OF THE THUNDERSTORMS. CONVERGENCE AHEAD OF THE
COLD FRONT AND LIFT ASSOCIATED WITH A NEGATIVE TILT UPPER-LEVEL
TROUGH WERE SUPPORTING THE SHOWERS. THIS SUPPORT WILL SHIFT EAST
OF THE FORECAST AREA LATE TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT
HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY BEHIND TONIGHTS
COLD FRONT. GUSTY WINDS ARE EXPECTED BEHIND THE COLD FRONT ON
FRIDAY. NAM BUFKIT INDICATES 20 TO 25 MPH SURFACE GUSTS POSSIBLE
TO MIX DOWN FROM 30 TO 50 MPH WINDS ALOFT. WINDS MAY GUST HIGHER
ACROSS AREA LAKES AND WILL BE MONITORED FOR POSSIBLE LAKE WIND
ADVISORY TO BE ISSUED FOR TOMORROW. HIGH TEMPERATURES FRIDAY AND
SATURDAY ARE EXPECTED TO BE 5-10 DEGREES ABOVE NORMAL REACHING THE
UPPER 70S TO LOW 80S UNDER SUNNY SKIES. DEWPOINT TEMPS WILL LOWER
INTO THE 40S FRIDAY AND SATURDAY SO OVERNIGHT TEMPS WILL RANGE 10
TO 15 DEGREES BELOW NORMAL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE BEGINNING OF THE EXTENDED FORECAST FEATURES GENERALLY ZONAL FLOW
ALOFT AND HIGH PRESSURE AT THE SURFACE...RESULTING IN CONTINUED
DRY WEATHER AND SEASONABLE TEMPERATURES. UPPER-LEVEL RIDGING ALONG
THE WEST COAST AND INTER-MOUNTAIN WEST BY TUESDAY RESULTS IN
DOWNSTREAM TROUGHING OVER THE MIDDLE PART OF THE COUNTRY. THE
GFS/ECMWF ARE IN GENERAL AGREEMENT WITH THIS SCENARIO BUT DIFFER
ON TIMING AND DEPTH OF THE TROUGH AS IT PUSHES INTO THE FORECAST
AREA. 12Z GFS NOW A LITTLE FASTER AND DEEPER/FARTHER SOUTH WITH
THE CLOSED UPPER TROUGH THAN 00Z EURO MODEL.

WITH MODELS REMAINING IN RELATIVE AGREEMENT HAVE INCREASED POPS TO
CHANCE FOR THUNDERSTORMS. SURFACE MOISTURE WILL INCREASE MONDAY
AND TUESDAY AS A SOUTHERLY FLOW DEVELOPS. IF THE UPPER TROUGH DOES
IN FACT AMPLIFY AS SUGGESTED BY THE MODELS A STRONG COLD FRONT
WILL MOVE ACROSS THE SOUTH EAST US MID NEXT WEEK. MODELS/HPC
GUIDANCE INDICATE A COLD/DRY AIRMASS WILL FILTER IN BEHIND THE
FRONT FOR THURSDAY. HIGHS MAY ONLY REACH INTO THE 60S THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MOSTLY CLOUDY SKIES CURRENTLY IN PLACE...WITH LITTLE RETURNS ON
RADAR. CIGS CONTINUING TO GRADUALLY TREND HIGHER WITH DIURNAL
HEATING. FRONT AND UPPER ENERGY TO MOVE THROUGH THIS EVENING AND
PROVIDE A SHOWER CHANCE...ALONG WITH A SLIGHT CHANCE OF THUNDER.
FOR NOW...WILL CONTINUE TO HANDLE PRECIP CHANCE WITH VCSH...AND
INCLUDE A CB CLOUD GROUP FOR THIS EVENING. CURRENTLY WATCHING A
BATCH OF SHOWERS AND A FEW THUNDERSTORMS MOVING RAPIDLY EAST INTO
WEST CENTRAL GA. IF THIS ACTIVITY HOLDS TOGETHER...IT APPEARS IT
WOULD REACH DNL/AGS AROUND 23Z. WILL AMEND A LITTLE LATER IF/WHEN
CONFIDENCE OF PRECIP AFFECTING TAF SITES WARRANTS. EXPECT
CLEARING TO TAKE PLACE LATE TONIGHT OR EARLY FRIDAY. BREEZY
CONDITIONS MAY DEVELOP FRIDAY.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED THROUGH MONDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Oct 13, 4:56 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
456 PM EDT THU OCT 13 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-142100-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
456 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD
POSSIBLY CONTAIN DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WEST WINDS WILL INCREASE TO AROUND 20 KNOTS FRIDAY WITH GUSTS UP
TO 25 KNOTS. A LAKE WIND ADVISORY MAY BE NEEDED FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Oct 13, 6:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
654 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     6 W TROY                33.99N 82.40W
10/13/2011                   MCCORMICK          SC   EMERGENCY MNGR

            TREES DOWN ON POWERLINES.

0545 PM     TSTM WND DMG     11 N EVANS              33.67N 82.18W
10/13/2011                   MCCORMICK          SC   EMERGENCY MNGR

            TREES DOWN ON HWY 28 NEAR CLARKS HILL

&&

KILMER
Local storm report, Oct 13, 7:05 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
705 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     5 N BELVEDERE           33.61N 81.94W
10/13/2011                   EDGEFIELD          SC   LAW ENFORCEMENT

            TREE UPROOTED ON POWERLINE ON SHORTCUT RD NEAR FOX CREEK
            HIGH SCHOOL.

0617 PM     TSTM WND DMG     5 NW JOHNSTON           33.88N 81.87W
10/13/2011                   EDGEFIELD          SC   LAW ENFORCEMENT

            TREE ACROSS ROAD NEAR OLD CHAPPELLS FERRY RD AND ANNAS LN

0612 PM     TSTM WND DMG     EDGEFIELD               33.79N 81.93W
10/13/2011                   EDGEFIELD          SC   LAW ENFORCEMENT

            TREES DOWN NEAR PICKENS ST

&&

KILMER
Local storm report, Oct 13, 7:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
714 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     RIDGE SPRING            33.85N 81.66W
10/13/2011                   SALUDA             SC   LAW ENFORCEMENT

            TREES DOWN IN RIDGE SPRING AREA.

0625 PM     TSTM WND DMG     5 NW JOHNSTON           33.88N 81.86W
10/13/2011                   SALUDA             SC   LAW ENFORCEMENT

            TREES DOWN ON ROCKY CREEK ROAD

0654 PM     TSTM WND DMG     10 NNW BATESBURG        34.05N 81.60W
10/13/2011                   SALUDA             SC   LAW ENFORCEMENT

            TREES DOWN NEAR LAKE MURRAY ON MT WILLING RD.

&&

KILMER
Local storm report, Oct 13, 7:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
726 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     5 SSE IRMO              34.02N 81.15W
10/13/2011                   LEXINGTON          SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN ALONG CORLEY MILL ROAD
            JUST OFF HWY 378.

&&

VAUGHAN
Special weather statement, Oct 13, 7:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
729 PM EDT THU OCT 13 2011

SCZ035-041-140030-
BAMBERG-BARNWELL-
729 PM EDT THU OCT 13 2011

...GUSTY WINDS IN PARTS OF BAMBERG AND BARNWELL COUNTIES...

NATIONAL WEATHER SERVICE RADAR SHOWED PARTS OF BAMBERG COUNTY
AND SOUTHEASTERN BARNWELL COUNTY WILL HAVE SHOWERS AND
THUNDERSTORMS THROUGH 830 PM.

SOME OF THE THUNDERSTORMS WILL CONTAIN WIND GUSTS NEAR 40 MPH AND
BRIEF HEAVY RAIN...ALONG WITH OCCASIONAL LIGHTNING.

BE ON THE LOOKOUT FOR THREATENING WEATHER...AND BE READY TO TAKE
COVER.

LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS.

&&

LAT...LON 3305 8112 3312 8120 3310 8131 3315 8150
      3343 8120 3341 8119 3341 8116 3322 8084
      3320 8082 3303 8109
TIME...MOT...LOC 2325Z 270DEG 31KT 3337 8102 3287 8102
Special weather statement, Oct 13, 7:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
739 PM EDT THU OCT 13 2011

SCZ015-016-022-028-029-031-140100-
CHESTERFIELD-KERSHAW-LANCASTER-LEE-RICHLAND-SUMTER-
739 PM EDT THU OCT 13 2011

...GUSTY WINDS WILL AFFECT PARTS OF CHESTERFIELD...KERSHAW...
LANCASTER...LEE...AND SUMTER COUNTIES THROUGH 1000 PM...

SHOWERS AND A FEW THUNDERSTORMS WILL AFFECTS PARTS OF
CHESTERFIELD...KERSHAW...LANCASTER...LEE...AND SUMTER COUNTIES
THROUGH 1000 PM. SOME OF THE SHOWERS AND THUNDERSTORMS WILL HAVE
WIND GUSTS AROUND 40 MPH...ALONG WITH BRIEF HEAVY DOWNPOURS
AND OCCASIONAL LIGHTNING.

YOU SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER...AND BE
READY TO TAKE COVER. LISTEN FOR LATER STATEMENTS OR POSSIBLE
WARNINGS.

&&

LAT...LON 3449 7989 3449 8005 3436 8028 3433 8023
      3437 8018 3423 8011 3415 8015 3402 7994
      3395 7997 3380 8033 3380 8051 3389 8065
      3430 8081 3438 8077 3450 8089 3507 8091
      3494 8078 3482 8079 3481 7994 3462 7978
TIME...MOT...LOC 2335Z 298DEG 34KT 3453 8057 3364 8114

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:31 PM EDTSpecial Weather StatementCAEEdgefield, McCormick74 min
Oct 13, 4:52 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell, Edgefield, McCormick68 min
Oct 13, 5:42 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick, Saluda78 min
Oct 13, 6:20 PM EDTSevere Thunderstorm WarningCAEAiken, Lexington, Newberry, Saluda70 min
Oct 13, 7:01 PM EDTSevere Thunderstorm WarningCAECalhoun, Fairfield, Lexington, Newberry, Orangeburg, Richland74 min
Oct 13, 7:29 PM EDTSpecial Weather StatementCAEBamberg61 min
Oct 13, 7:39 PM EDTSpecial Weather StatementCAEChesterfield, Kershaw, Lancaster, Lee, Sumter81 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.